MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM-H PROX. COAT AMISTEM-H PROXIMAL COATING LAT STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM-H PROX. COAT AMISTEM-H PROXIMAL COATING LAT STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.18.182
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 august 2019: lot 161308: (b)(4) items manufactured and released on 29-apr-2016.Expiration date: 2021-04-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: stem revision performed 2 years and 9 months after primary cementless total hip arthroplasty in a (b)(6) year old man with extremely narrow femoral canals.In the radiographic image provided, radiolucent lines around the stem and signs of stress shielding are visible.The stem could only find mechanical stability in its distal part.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Visual inspection performed by r&d project manager: femoral stem shows residual ha on the proximal part.Signs of revision and extraction on the neck.Signs of mild fretting on the trunnion taper.This is also highlighted in the taer cavity of the head.
 
Event or Problem Description
We were informed on (b)(4) 2019 that a revision surgery, following a loose stem, would have been performed on (b)(6) 2019 (2 years and 9 months after primary surgery).The cause of the loosening isn't known.Since the stem was changed, the surgeon also changed the head and the inlay.

Brand Name
STEM: AMISTEM-H PROX. COAT AMISTEM-H PROXIMAL COATING LAT STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8979018
Report Number3005180920-2019-00755
Device Sequence Number19655235
Product Code LZO
UDI-Device Identifier07630030804472
UDI-Public07630030804472
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Catalogue Number01.18.182
Device Lot Number161308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR